Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A generalization of Study's theorem on convex maps


Author: Roger W. Barnard
Journal: Proc. Amer. Math. Soc. 72 (1978), 127-134
MSC: Primary 30C45
DOI: https://doi.org/10.1090/S0002-9939-1978-0503546-9
MathSciNet review: 503546
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Study proved that disks of radius r, $ 0 < r \leqslant 1$, get mapped onto convex (starlike) sets under all convex (starlike) maps of the unit disk U.

Pommerenke and Heins gave a geometric characterization of the subsets of U that get mapped onto convex sets under all convex maps. In this note we give an analytical characterization of the subsets of U that get mapped onto $ \alpha $-starlike domains under all $ \alpha $-starlike maps of U for all $ \alpha \geqslant 0$ noting that 0-starlikeness equals starlikeness and 1-starlikeness equals convexity.


References [Enhancements On Off] (What's this?)

  • [1] I. A. Alexandrov, Conditions for convexity of the image region under mappings by functions regular and univalent in the unit circle, Izv. Vysš. Učebn. Zaved. Matematika, 1958 no. 6 (7) 3-6. (Russian) MR 0126538 (23:A3834)
  • [2] On the star-shaped character of the mappings of a domain by functions that are regular and univalent in the circle, Izv. Vysš. Učebn. Zaved. Mathematika 1959 no. 4 (11) 9-15. (Russian) MR 0145065 (26:2601)
  • [3] W. K. Hayman, Research problems in function theory, The Athlone Press [University of London], 1967. MR 36 #359. MR 0217268 (36:359)
  • [4] M. Heins, On a theorem of Study concerning conformal maps with convex images, Mathematical Essays Dedicated to A. J. Macintyre, pp. 171-176, Ohio Univ. Press, Athens, Ohio, 1970. MR 42 #7878. MR 0272997 (42:7878)
  • [5] -, On a theorem of Study concerning conformal maps with convex images. II, Math. Scand. 32 (1973), 245-257. MR 49 #551. MR 0335771 (49:551)
  • [6] P. T. Mocanu, Une propriété de convexité généralisée dans la théorie de la représentations conforme, Mathematica (Cluj) 11 (34) (1969), 127-133. MR 42 #7881. MR 0273000 (42:7881)
  • [7] S. S. Miller, P. Mocanu and M. O. Reade, All $ \alpha $-convex functions are starlike, Proc. Amer. Math. Soc. 37 (1973), 553-554. MR 48 #2364. MR 0313490 (47:2044)
  • [8] C. Pommerenke, Images of convex domains under convex conformal mappings, Michigan Math. J. 9 (1962), 257. MR 26 #6378. MR 0148881 (26:6378)
  • [9] E. Study, Vorlesungen über ausgewählte Gegenstä der Geometrie, Heft 2, Konforme Abbildung einfach zusammenhängender Bereiche, B. G. Teubner, Leipzig and Berlin, 1913.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30C45

Retrieve articles in all journals with MSC: 30C45


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0503546-9
Keywords: $ \alpha $-starlikeness, Study's Theorem
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society